Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Implanon placed. Continuous bleeding and severe cramps. What's wrong?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
I had implanon placed on the 7th Nov 2012 (period started on 5th) i had a continuous bleeding until the 30th Nov (had implanon removed 27th Nov)... had started taking XXXXXXX 35ed quick start method... then on sunday got severe cramps and dark brown period, then today its actually a bleed not clottin
Posted Wed, 2 Jan 2013 in Women's Health
Answered by Dr. Timothy Raichle 41 minutes later
Hello, I would be happy to help you with your question.

The abnormal bleeding that you experienced starting the implanon is not entirely abnormal. What probably should have happened is that the implanon should have been removed, you should have taken a week off, and THEN started the birth control pills.

From what you are saying, I would recommend the following:
1. You need to check a pregnancy test to make sure that this is not a miscarriage
2. You should take a break from all hormones
3. If your bleeding proceeds like a period, then just restart a new pack of pills on Sunday night.

I hope that this helps. Please ask if you have any followup questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor